Q. What with all the side effects I had during chemotherapy, I really wasn’t in the mood for sex very often. And now that I’m done with chemo, I’m finding I’m still not in the mood… and even when I am, it’s painful! What’s going on? A. Well, for once those powerful chemo drugs aren’t the primary cause of these new aggravating side effects: loss of sexual desire, and painful intercourse. Instead, the villain is your body’s lack of hormone production, brought on by menopause, brought on by, yes, those chemo drugs. Most pre-menopausal women go into what’s called chemical menopause or instant menopause during chemotherapy. And if you were going through menopause when you started chemo, the drugs will only increase your symptoms. This chemically induced menopause, unlike the long, gradual process most women go through naturally, is intense. The drugs immediately diminish your ovaries’ and adrenal glands’ production of es...
Full Question: For the past about 18 hours I have been having sharp pains on the left side of my head. It is not constant and did not keep me up last night. They go from my temple up a little. Just wondering if it could be serious. Thanks, Carisa. Answer: Dear Carisa; There are over 150 conditions that can cause headaches. Some are serious, some are not. Usually, headaches aren't an indication of a serious condition, BUT there is no way to know that until you see a doctor. I wish we had an easy answer for you, but the truth is that the only way for you to get an answer is by going to a doctor who will review your medical history and symptoms and conduct a full physical examination. You shouldn't take chances with headaches. Please see your doctor as soon as possible. Good luck, John Claude Krusz and Teri Robert If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists . About Ask the Clinician : Dr. Krusz is a recognized exper...
I am 52, oxygen. asthema, and severe copd. I have started to have very sharp very painful stabbing pain on left side of my head temple area, almost above the ear. it stabs very quickly without warning. for a few seconds to a minute, then goes away for about 10 mintues and then it happens again. It started this morning. what can it be? Vonnie.
What you're describing could be ice pick headaches. You can find more information in Ice Pick Headaches - The Basics . That said, nobody can confirm that via the Internet, so you really should see your doctor about these pains.
Good luck, John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column, browse the Ask the Clinician archives .
If you need help finding a Migraine and headache specialist, visit our listing of Patient Recommended Specialists .
About Ask the Clinician :
Dr. Krusz is a reco...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.